Hail, Martin
- When
- May 21, 5:55 PM CST to 6:01 PM CST
- Where
- Martin County, Fairmont
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.650, -94.467
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 21, 3:00 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 PM CDT FRI MAY 21 2004 .DISCUSSION... SATELLITE LOOPS TELLS MUCH OF THE STORY...AT LEAST IN THE SHORT TERM. STRONG CONVECTION IS FIRING OVER NORTHEAST IOWA WITH CUMULUS STREETS FEEDING THE CONVECTION ON THE UPWIND SIDE. THIS CAN ONLY MEAN A HEAVY RAIN THREAT TO OUR SOUTH. HOWEVER...WITH PERSISTENT SOUTHWEST FLOW ALOFT AND LOW PRESSURE TO OUR SOUTHWEST...WE STILL EXPECT CONVECTION TO BUILD BACK ACROSS MUCH OF THE CWA LATER TONIGHT. WE EMPHASIZED QPF ALONG OUR FAR SOUTH CENTRAL COUNTIES TONIGHT...BUT ARE FORCED TO CARRY SOME PRECIPITATION CHANCE CLEAR THROUGH THE WEEKEND AND INTO MONDAY. THE STRONGEST SHORT WAVE OVER THE NEXT FEW DAYS ARRIVES LATE SATURDAY INTO SUNDAY MONDAY. THIS WAVE FEATURES A WELL DEFINED DRY SURGE (ETA). WITH FORECAST INSTABILITY...SEVERE POTENTIAL WOULD LOGICALLY BE WITH OUR SOUTHEAST COUNTIES DURING THE MORNING HOURS. LONGER TERM...00Z NFS ENSEMBLES INDICATE LINGERING THREAT OF RAIN INTO MONDAY NIGHT. THEN WEAK TROF MOVES THROUGH MAINLY NORTHERN CWA TUESDAY NIGHT PERIOD. 50H ENSEMBLE MEAN FLOW TURNS A BIT MORE ZONAL LATE IN PERIOD...SO SYSTEM SHOULD BE WEAK IF THEY AFFECT US AT ALL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NOTE...EFFECTIVE 1200 ETC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX. THE WMO CODE WILL REMAIN FXUS63 KMPX.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 PM CDT FRI MAY 21 2004 MNZ082>085-091>093-221100- BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN- 1217 PM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ACTIVE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL MINNESOTA AND INTO WESTERN WISCONSIN. A WARM FRONT EXTENDING ACROSS CENTRAL IOWA THIS MORNING...IS EXPECTED TO PUSH A LITTLE FARTHER NORTH LATER TODAY AND TONIGHT...AND BECOME SITUATED ACROSS NORTHERN IOWA. THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORMS THROUGH TONIGHT. A MODERATE RISK OF SEVERE WEATHER HAS BEEN OUT LOOKED FOR AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO ELLENDALE...BY THE STORM PREDICTION CENTER. THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THIS AFTERNOON AND TONIGHT AND MAY PRODUCE HAIL...STRONG WINDS AND HEAVY RAINFALL. HEAVY RAINS THAT DO DEVELOP WILL GENERATE THE POTENTIAL FOR LOCALIZED FLOODING. PERSONS SHOULD LISTEN TO THE LATEST FORECASTS AND STATEMENTS REGARDING THE SEVERE WEATHER AND FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WARM FRONT WILL STILL BE SITUATED ACROSS IOWA INTO SUNDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS...THAT COULD CAUSE SEVERE WEATHER AND ADDITIONAL HEAVY RAINS. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT WILL REMAIN SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ054-060-062>070-073>078-WIZ024>026-028-221100- BROWN-CARVER-DAKOTA-DUNN-EAU CLAIRE-GOODHUE-HENNEPIN-LAC QUI PARLE- LE SUEUR-MCLEOD-NICOLLET-PEPIN-PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE- SCOTT-SIBLEY-WASHINGTON-YELLOW MEDICINE- 1217 PM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL... CENTRAL...AND EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE AREA EARLY THIS AFTERNOON... AND A FEW OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN OR SOME SMALL HAIL. A WARM FRONT OVER IOWA WILL BECOME ACTIVE AGAIN LATE THIS AFTERNOON OR TONIGHT. ANOTHER ROUND OF THUNDERSTORMS IS LIKELY...AND A FEW COULD PRODUCE HAIL...AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE IN THE FORECAST INTO SUNDAY...BUT IT APPEARS THAT SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. MNZ041>045-047>053-055>059-061-WIZ014>016-023-027-221100- ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC- KANDIYOHI-MEEKER-MILLE LACS-MORRISON-POLK-POPE-RUSK-SHERBURNE- ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WRIGHT- 1217 PM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND A SMALL PART OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 200 PM CDT FRI MAY 21 2004 MNZ065-067-069-070-074>078-082>085-091>093-212000- BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN- NICOLLET-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 200 PM CDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 223 HAS BEEN DISCONTINUED FOR PARTS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA... THE SEVERE THUNDERSTORM WATCH...HAS BEEN CANCELLED...AND IS NO LONGER IN EFFECT FOR ANY PORTION OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA. THE STRONGEST STORMS HAVE MOVED SOUTH AND EAST OF THIS AREA.
The Minneapolis radar (KMPX), 151 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395564, 5395565, 5395566.